Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online
Ask a Urologist   »  

Noticed blood after urination. Itching in vagina and having lichens sclerosus. Taking treatment. Advise?

User rating for this question
Answered by
Practicing since : 2007
Answered : 1201 Questions
Thank you. Over the last 10 days or so I have noticed (once) a tiny spot of bright red blood, and 2-3 times a light pinkish blood after I urinate and wipe. I also feel a slight irritation that I thought was maybe just outside my vagina, but can't see anything. I also have lichens sclerosus, but it's being treated successfully

Posted Sat, 21 Sep 2013 in Urinary and Bladder Problems
Answered by Dr. Jorge Brenes-Salazar 36 minutes later
Brief Answer:
UTI vs atrophic vulvovaginitis

Detailed Answer:
Dear patient,

Thanks for your health concerns. In a postmenopausal woman like yourself, the most likely causes of discrete hematuria after urinating and wiping are a due to menopause; a urinalysis can rule out infection, and inspection of your pelvic area by a provider can determine if you have atrophy of the vaginal canal/vulva/etc and if so, topical estrogen creams brings excellent results, and delivers the estrogen only where needed, with no systemic side effects, since I notice your breast cancer History.

Yours truly,

Dr Brenes-Salazar MD
Mayo Clinic MN
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor